Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Completely bounded homomorphisms of operator algebras


Author: Vern I. Paulsen
Journal: Proc. Amer. Math. Soc. 92 (1984), 225-228
MSC: Primary 47D25; Secondary 46L05
DOI: https://doi.org/10.1090/S0002-9939-1984-0754708-X
MathSciNet review: 754708
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $A$ be a unital operator algebra. We prove that if $\rho$ is a completely bounded, unital homomorphism of $A$ into the algebra of bounded operators on a Hilbert space, then there exists a similarity $S$, with $\left \| {{S^{ - 1}}} \right \| \cdot \left \| S \right \| = {\left \| \rho \right \|_{cb}}$, such that ${S^{ - 1}}\rho ( \cdot )S$ is a completely contractive homomorphism. We also show how Rota’s theorem on operators similar to contractions and the result of Sz.-Nagy and Foias on the similarity of $\rho$-dilations to contractions can be deduced from this result.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47D25, 46L05

Retrieve articles in all journals with MSC: 47D25, 46L05


Additional Information

Article copyright: © Copyright 1984 American Mathematical Society